Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 4, 2020, 6:50 PM CDT for Barry County, McDonald County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 6:50 PM CDT (23:50 UTC)
- Expired
- May 4, 2020, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 3.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:52 PM CDT | HAIL 1.75 | 6 Ne Pineville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:33 AM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
848
WUUS53 KSGF 042350
SVRSGF
MOC009-119-050030-
/O.NEW.KSGF.SV.W.0152.200504T2350Z-200505T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
650 PM CDT Mon May 4 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern McDonald County in southwestern Missouri...
Southwestern Barry County in southwestern Missouri...
* Until 730 PM CDT.
* At 650 PM CDT, a severe thunderstorm was located near Pineville,
moving east at 30 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Big Sugar Creek State Park... Anderson...
Goodman... Pineville...
Washburn... Powell...
Ridgley...
This includes Interstate 49 between mile markers 3 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9427 3662 9444 3674 9444 3672 9396
3650 9397
TIME...MOT...LOC 2350Z 288DEG 26KT 3665 9434
TORNADO...POSSIBLE
HAIL...3.00IN
WIND...60MPH
$$
Perez2 follow-up statements
627
WWUS53 KSGF 050003
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
703 PM CDT Mon May 4 2020
MOC009-119-050030-
/O.CON.KSGF.SV.W.0152.000000T0000Z-200505T0030Z/
McDonald MO-Barry MO-
703 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
At 703 PM CDT, a severe thunderstorm was located 10 miles west of
Washburn, or 12 miles east of Pineville, moving east at 35 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Big Sugar Creek State Park... Washburn...
Powell... Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3661 9433 3667 9431 3672 9396 3650 9397
3650 9420 3659 9432
TIME...MOT...LOC 0003Z 283DEG 31KT 3661 9415
TORNADO...POSSIBLE
HAIL...3.00IN
WIND...60MPH
$$
Perez087
WWUS53 KSGF 050015
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
715 PM CDT Mon May 4 2020
MOC009-119-050030-
/O.CON.KSGF.SV.W.0152.000000T0000Z-200505T0030Z/
McDonald MO-Barry MO-
715 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
At 715 PM CDT, a severe thunderstorm was located near Washburn, or 11
miles southwest of Cassville, moving east at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Washburn... Powell...
Wayne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3666 9419 3668 9396 3650 9397 3650 9420
3659 9426
TIME...MOT...LOC 0015Z 279DEG 29KT 3659 9404
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
PerezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:57 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 4, 3:57 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 357 PM CDT Mon May 4 2020 .SHORT TERM...(This evening through Tuesday) Issued at 321 PM CDT Mon May 4 2020 As severe storms that produced widespread wind damage over portions of the eastern Ozarks exit the forecast area, another round of strong to severe storms is already developing over northeast Oklahoma. These storms will spread into southern Missouri and may clip southeast Kansas through the late afternoon and early evening. The airmass has become very unstable with surface based CAPE over 2000 j/kg over the southwest corner of Missouri. The advancing cold front has moved a little faster to the south than previously expected, which will help limit the northern extent of the severe weather threat through early and mid evening. The cold front will clear the region by around midnight and bring an end to the severe storm threat. Cooler air spreads into the region behind the front and is expected to drop overnight temperatures into the lower and mid 50s. Clouds will be slow to clear tomorrow until 700 mb trough axis shifts to the east during the afternoon. .LONG TERM...(Tuesday Night through Monday) Issued at 321 PM CDT Mon May 4 2020 Still looks fairly cool with intermittent chances for rain as weak disturbances move through northwest flow aloft. Next round of rain looks to move over the region late Tuesday night into Wednesday morning. Rainfall amounts should be light and better chances will be over central MO, closer to the upper low over the Ohio Valley. A more substantial storm system is expected Thursday night and Friday as a storm system drips out of the Canadian Rockies and a surface low deepens over the Texas Panhandle. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1257 PM CDT Mon May 4 2020 Main focus will be on storms over the region this afternoon. First round of storms has moved east of the TAF sites but the airmass over the region will destabilize ahead of an approaching cold front with another round of storms developing over eastern Kansas this afternoon. Will carry tempo for thunderstorms/IFR mainly between 04/22Z and 05/03Z. Winds shift to the north by around 04-07Z with prevailing IFR through the rest of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, May 4, 3:30 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 330 PM CDT Mon May 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 330 PM CDT Mon May 4 2020 ...Severe Storms Possible Through This Evening... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Strong to severe storms will continue along and east of a line from Ava to Camdenton through late afternoon. The strongest storms will be capable of producing hail to the size of quarters and wind gusts to 70 mph. Additional severe thunderstorms will develop over northeast Oklahoma and extreme southern Kansas this afternoon and move eastward into southeast Kansas and the Missouri Ozarks through early evening. Large hail up to the size of tennis balls, damaging wind gusts to 80 mph, and tornadoes will all be possible. The highest potential for tornadoes will be over far southeast Kansas and far southwest Missouri mainly along and west of Interstate 49. However, isolated tornadoes will be across all of the Missouri Ozarks. Localized areas of flooding may occur where multiple rounds of heavy rainfall occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight mainly eat of a line from Fort Leonard Wood to Ava and south of a line from Joplin to Marshfield. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, May 4, 5:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 N NORWOOD 37.12N 92.42W
05/04/2020 WRIGHT MO LAW ENFORCEMENT
SEVERAL BUILDINGS AND NUMEROUS TREES
UPROOTED. THIS EXTENDS THE DAMAGE FROM
MANSFIELD THROUGH NORWOOD NORTHWARD.
&&
SRSpecial weather statement, May 4, 6:12 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT Mon May 4 2020
MOZ078-079-050000-
Cedar MO-Polk MO-
612 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND NORTHERN
POLK COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stockton, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
Pomme de Terre Lake... Stockton...
Humansville... Polk...
Fair Play... Flemington...
Umber View Heights... Bearcreek...
Masters... Arnica...
Dunnegan...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3783 9357 3781 9358 3780 9319 3777 9319
3757 9371 3758 9372 3758 9382 3771 9390
3783 9366
TIME...MOT...LOC 2312Z 240DEG 38KT 3767 9376
AlbanoLocal storm report, May 4, 6:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL SENECA 36.85N 94.61W
05/04/2020 E1.75 INCH NEWTON MO LAW ENFORCEMENT
&&
SRSpecial weather statement, May 4, 6:33 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Springfield MO 633 PM CDT Mon May 4 2020 MOZ089-050015- Dade MO- 633 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 715 PM CDT... At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over Lockwood, or 8 miles west of Greenfield, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stockton Lake... Greenfield... Lockwood... South Greenfield... Arcola... Neola... Cedarville... Meinert... Sylvania... Bona... A Tornado Watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3729 9408 3758 9407 3757 9364 3737 9377 TIME...MOT...LOC 2333Z 257DEG 31KT 3737 9398 Albano
Local storm report, May 4, 6:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL GOODMAN 36.74N 94.41W
05/04/2020 E1.50 INCH MCDONALD MO EMERGENCY MNGR
&&
SRSpecial weather statement, May 4, 6:44 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
644 PM CDT Mon May 4 2020
MOZ068-080-050030-
Dallas MO-Hickory MO-
644 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HICKORY AND NORTHWESTERN
DALLAS COUNTIES UNTIL 730 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wheatland, or 7 miles southwest of Hermitage, moving east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Pittsburg... Urbana...
Preston... Flemington...
Nemo... Elkton...
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Missouri.
LAT...LON 3800 9307 3780 9308 3777 9319 3780 9319
3781 9358 3783 9357
TIME...MOT...LOC 2344Z 249DEG 38KT 3785 9340
AlbanoThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| May 4, 9:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 40 min |
| May 4, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 53 min |
| May 4, 9:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| May 4, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| May 4, 10:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 44 min |
| May 4, 10:23 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| May 4, 10:38 AM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 4, 10:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 30 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 22 min |
| May 4, 10:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 49 min |
| May 4, 11:03 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| May 4, 11:21 AM CDT | Special Weather Statement | SGF | Barry | 24 min |
| May 4, 11:22 AM CDT | Special Weather Statement | SGF | Dade | 23 min |
| May 4, 11:25 AM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| May 4, 11:30 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 4, 11:32 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 31 min |
| May 4, 11:37 AM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 11 min |
| May 4, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 12 min |
| May 4, 11:51 AM CDT | Special Weather Statement | SGF | Greene | 24 min |
| May 4, 11:54 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 40 min |
| May 4, 12:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 45 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 49 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 36 min |
| May 4, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 65 min |
| May 4, 12:27 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 48 min |
| May 4, 12:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 60 min |
| May 4, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 29 min |
| May 4, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 32 min |
| May 4, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 42 min |
| May 4, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 33 min |
| May 4, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Laclede, Polk | 53 min |
| May 4, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 46 min |
| May 4, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 41 min |
| May 4, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 67 min |
| May 4, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster, Wright | 64 min |
| May 4, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Shannon | 16 min |
| May 4, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
| May 4, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Laclede, Phelps, Pulaski and 3 more | 62 min |
| May 4, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 11 min |
| May 4, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon | 57 min |
| May 4, 4:41 PM CDT | River Flood Warning | SGF | St. Clair | 48 hr |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| May 4, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 4 hr |
| May 4, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 50 min |
| May 4, 6:12 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| May 4, 6:31 PM CDT | Tornado Warning | SGF | McDonald, Newton | 29 min |
| May 4, 6:33 PM CDT | Special Weather Statement | SGF | Dade | 42 min |
| May 4, 6:44 PM CDT | Special Weather Statement | SGF | Hickory | 46 min |
| May 4, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.